Illinois, 2014Damaging Wind in Illinois, June 20, 2014
June 20, 2014 · NWS PAH · 1 event in 1 county or zone
Isolated thunderstorms occurred south of a cold front that extended from Iowa across central Illinois to central Indiana. One of the storms produced tree damage in Franklin County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms occurred south of a cold front that extended from Iowa across central Illinois to central Indiana. One of the storms produced tree damage in Franklin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 20, 2:02 PM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 20, 2:02 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
302 PM CDT Fri Jun 20 2014
.SHORT TERM...(Tonight through Sunday night)
Issued at 300 PM CDT FRI JUN 20 2014
The approach of a weakening surface trough and weak upper level
energy passing over the area this afternoon has generated scattered
thunderstorms generally over the southeast half of our CWA. With the
passage of these features expect activity to be completely gone by
sunset, and possibly a couple of hours prior.
With lack of instability (heating), deep moisture, and dynamics,
tonight should be precipitation free and possibly Saturday as well.
Models are indicating weak ripples of upper level energy diving
southeast across the area on Saturday, but with moisture being so
shallow, not sure anything is going to fire. If it does, coverage
will be isolated at best, so elected to go with 14 POPs for now.
Precipitation chances begin to slowly increase from northwest to
southeast from Saturday night through Sunday night as the next
weather maker emerges from the central plains. Models not in the
best agreement on the timing and coverage of this system, so
forecast confidence a bit low at this point during those periods.
.LONG TERM...(Monday through Friday)
Issued at 300 pM CDT FRI JUN 20 2014
Models continue to show a cold front approaching the region Monday,
then moving across much of the PAH forecast area Monday night into
Tuesday night. GFS and ECMWF take the front just south of the PAH fa
and linger it there for mid week, then potentially lift it back
north as a warm front Friday. This will keep our region in an
unsettled weather pattern through the extended. Continued to focus
the best chances for showers and thunderstorms Monday night into
Tuesday when models are in the best agreement and show the more
significant QPF amounts. For Tuesday night and beyond, confidence
again decreases with GFS keeping us wetter than ECMWF due to a more
defined warm front. Prefer to keep some decent chance pops across
our southern counties with just slight pops across the rest of the
area Tuesday night through basically Friday. Temperatures will
remain a little above normal Monday into Monday night, then drop to
near seasonal north of the front Tuesday through the end of the
week.
&&
.AVIATION...
Issued at 300 PM CDT FRI JUN 20 2014
A weak surface trough moving across the TAF sites today will
produce scattered showers and thunderstorms. VFR conditions will
prevail at all sites through most of the period, however MVFR cigs
and/or vsbys may occur in TSRA between 18-22Z and in BR between
08-12Z Saturday morning. Westerly winds AOB 10 knots will
gradually veer around the northwest this afternoon, become calm
or light and variable after 01Z, then continue out of the
northwest AOB 5 knots after 15Z.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...RST
Hazardous weather outlook, Jun 20, 2:25 PM CST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
325 PM CDT FRI JUN 20 2014
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-212030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
325 PM CDT FRI JUN 20 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE AREA WIDE THIS AFTERNOON.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
ELEVATED HEAT INDEX VALUES WILL CONTINUE THROUGH THE AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORM CHANCES EXIST ALMOST DAILY OVER ALL OR PART OF THE
QUAD STATE AREA...ESPECIALLY DURING THE HEAT OF THE AFTERNOON. WHILE
AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME.
ELEVATED HEAT INDEX VALUES WILL CONTINUE THROUGH THE AFTERNOON HOURS
THROUGH MOST OF THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
JP
In the hours before
Special weather statement, Jun 20, 1:31 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
231 PM CDT FRI JUN 20 2014
KYZ016-017-021-022-202015-
CHRISTIAN KY-HOPKINS KY-MUHLENBERG KY-TODD KY-
231 PM CDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN HOPKINS
COUNTY IN NORTHWEST KENTUCKY...AND EASTERN CHRISTIAN...TODD AND
SOUTHERN MUHLENBERG COUNTIES IN SOUTH CENTRAL KENTUCKY UNTIL 315 PM
CDT...
AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS FROM CENTRAL CITY TO PEMBROKE...MOVING EAST AT
25 MPH.
WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS ALONG WITH
TORRENTIAL RAINFALL.
LOCATIONS THAT MAY BE IMPACTED INCLUDE...
ELKTON...WEIR...GUTHRIE...TRENTON...ALLEGRE...CLIFTY AND
ALLENSVILLE.
Thunderstorm Wind, Franklin
- When
- June 20, 5:15 PM CST to 5:20 PM CST
- Where
- Franklin County, Valier to Buckner
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 38.020, -89.050
Some trees and large limbs were blown down in the towns of Valier and Buckner.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Nebraska, June 20 to 22, 20141 death · $20,000 · 2 in hail · 25 events
- Flooding and Hail in Nebraska, June 20 to 21, 2014$15 million · 3 in hail · 34 events
- Flash Flooding and Flooding in Ohio, June 20, 2014$320,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Nebraska, June 20, 2014$65,000 · 2.75 in hail · 36 events
- Hail and Damaging Winds in Georgia, June 20 to 22, 2014$51,000 · 1 in hail · 20 events
- Hail and Damaging Winds in North Carolina, June 20, 2014$70,000 · 1 in hail · 12 events
- Flash Flood and Hail in Virginia, June 20, 2014$43,000 · 1 in hail · 13 events
- Tornado and Hail in Minnesota, June 20, 2014$30,000 · EF0 · 19 events
- Hail and Damaging Winds in Mississippi, June 20 to 22, 2014$28,000 · 1 in hail · 12 events
- Damaging Winds in Kentucky, June 20, 2014$30,000 · 52 kt wind · 2 events
- Damaging Winds in Tennessee, June 20, 20141 injured · $16,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Georgia, June 20, 20141 injured · $13,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 523231.